Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diabetic. On Gliclazide and Glucophage. Having nausea and giddiness. Blood sugar level tested. Treatment?

74 year old woman diabetic since 20 u sually well controled currently taking 2 Gliclazide 80mg twice per day plus glucophaage 750mg also twice per day last night suffered nausea and giddiness blood sugar level at midnight 18.6 @ 08.45 19.510.50 15.8 and 12.40 13.8 ook 2 extra gliclazide at 01.000 last nnight normal dose this moorning still very giddy what to do?
Asked On : Wed, 1 May 2013
Answers:  3 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
With the available described symptoms, there appears to be high possibility of uncontrolled diabetes.
Nausea and giddiness could be due to gastritis, side effect of metformin, gastroenteritis and diabetic gastroparesis.
You should consult with with internal medicine specialist/ endocrinologist and should go for thorough check up.
You should also go for blood sugar fasting and postprandial, glycosylated hemoglobin, lipid profile, renal function test and endoscopy.
Treatment depends on exact diagnosis.
Meanwhile, you should take proton pump inhibitors and prokinetics.
You should take proper treatment for control of blood sugar.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 1 May 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

The goals for diabetics blood sugars are : fasting 4 to 7 mmol/l , premeal 4 to 7 and 2 hrs post meals of less than 10.

If the blood sugars are normally within this range then the cause for the increased readings must be determined.
In older persons the most common reason is an infection.
Infections in diabetics and in older persons may not be associated with typical symptoms such as fever because the immune system is not responding appropriately.

It would be best for her to visit her doctor for an evaluation to check for any evidence of infection.
Any adjustment to the medication can be done at this time.

I hope this helps
Answered: Wed, 1 May 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
I think you mean a level of 18.6 mmol/ L was seen around midnight.
This level corresponds to approximately 335 mg/ dl and is a very dangerous level.
Normally oral anti diabetics tend to loose their efficacy after having diabetes for such a long time.
This happens because of beta cell failure of pancreas.
She should be admitted in the hospital and managed properly by injectable insulins and I/v fluids.
She requires proper investigations and a comprehensive management in the hospital.
It is very important for her now to be managed by injectable insulins only.
Along with blood sugar,her blood pressure and lipid levels should also be monitored and treated accordingly.
I hope it helps
Answered: Wed, 1 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor